Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 24, NWS Brownsville, TX

July 1, 2010Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this tornado warning at Jul 1, 2010, 3:18 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2010, 3:18 PM CDT (20:18 UTC)
Expired
Jul 1, 2010, 3:45 PM CDT
In force
27 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 111 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 7:17 AM CDTTornado WatchSPC13 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3628 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3628 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WFUS54 KBRO 012018
TORBRO
TXC047-247-012045-
/O.NEW.KBRO.TO.W.0024.100701T2018Z-100701T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 PM CDT THU JUL 1 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 345 PM CDT

* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER NORTHERN BROOKS COUNTY...MOVING NORTHWEST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHWESTERN BROOKS COUNTY.
  RURAL EASTERN JIM HOGG COUNTY.
  RURAL NORTHEASTERN JIM HOGG COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR 
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN 
BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2735 9855 2735 9854 2734 9853 2728 9853
      2727 9830 2720 9823 2705 9832 2725 9866
      2736 9856
TIME...MOT...LOC 2018Z 126DEG 28KT 2719 9836

$$

HART
1 follow-up statement
353 
WWUS54 KBRO 012031
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 PM CDT THU JUL 1 2010

TXC047-247-012045-
/O.CON.KBRO.TO.W.0024.000000T0000Z-100701T2045Z/
JIM HOGG-BROOKS-
331 PM CDT THU JUL 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN BROOKS AND NORTHEASTERN JIM HOGG COUNTIES...

AT 331 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 17 MILES SOUTHEAST OF HEBBRONVILLE...MOVING NORTHWEST AT 40
MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHWESTERN BROOKS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR 
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN 
BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2735 9855 2735 9854 2734 9853 2728 9853
      2727 9832 2720 9834 2710 9840 2725 9866
      2736 9856
TIME...MOT...LOC 2031Z 120DEG 33KT 2722 9846

$$

HART

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 1, 3:15 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 1, 3:15 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
315 PM CDT THU JUL 1 2010

...TORNADO WATCH 435 IN EFFECT UNTIL 8 PM CDT THIS EVENING...

.DISCUSSION...MOSTLY QUIET CONDITIONS PREVAILED THRU THE MRNG AND
EARLY AFTN ACROSS DEEP SOUTH TX. AS ANTICIPATED...SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED THIS AFTN...PRIMARILY AFFECTING OUR
NORTHERN TIER OF COUNTIES AS OF MID AFTN. SOME BREAKS IN THE CLD
COVER HAVE BEEN NOTED IN THIS AREA AND BEGINNING TO TAKE PLACE
SOUTH OF THE INTERNATIONAL BORDER. THIS WILL HELP MAINTAIN SOME
INSTABILITY AND WHEN COMBINED WITH SOME LLVL SHEAR WILL ALLOW
STORM THREAT TO PERSIST INTO LATE AFTN/EARLY EVE. TORNADO WATCH
REMAINS IN EFFECT WITH ISOLATED TORNADOES STILL POSSIBLE THRU THAT
TIME PERIOD. TRIMMED BACK POPS THIS EVENING TO CHC CATEGORY AND
MAINTAIN THAT THRU DAYTIME FRI. RAIN THREAT WILL LIKELY DIMINISH
AFTER SUNSET TNGT AND THEN INCREASE WITH DAYTIME HTG/INSTABILTY ON
FRI. LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE THRU THE
BEGINNING OF THE SHORT TERM. LITTLE ADDITIONAL RAINFALL IS NEEDED
IN SOME PORTIONS OF THE AREA TO RESULT IN A FLOODING SITUATION
THANKS TO COPIOUS AMOUNTS OF RAIN RECEIVED AS THE RESULT OF ALEX.
WILL MAINTAIN THE FLOOD WATCH WITH REEVALUATION POSSIBLE IN FUTURE
UPDATES. NO MAJOR CHANGES MADE TO THE FORECAST AT THIS TIME. WILL
MAINTAIN PCPN MENTION THRU THE WEEKEND INTO NEXT WEEK AS PATTERN
WILL CONTINUE TO REMAIN CONDUCIVE TO CONV RAIN CHCS. TEMPERATURES
WILL SLOWLY WARM WITH THE ADDITION SOME SUNNY BREAKS...BUT WILL
MAINTAIN LID ON READINGS SOARING REAL HIGH WITH ABUNDANT ATMS
MOISTURE IN PLACE.

&&

.AVIATION...MVFR MIXING WITH IFR CONDITIONS AT TIMES OVER THE NEXT
24 HOURS. MAIN FLIGHT ISSUES WILL BE CHANCES OF SHOWERS AND ISOLATED
THUNDERSTORMS AND LOW CIGS. SPEED SHEAR AND A BIT OF DIRECTIONAL SHEAR
EXIST ACROSS SOUTH TEXAS THIS AFTERNOON AND WHEN COMBINED WITH SOME
INSTABILITY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP. INCLUDED TEMPO
GROUPS FOR CONVECTION FOR THIS AFTERNOON/TONIGHT BUT ACTIVITY SHOULD
GRADUALLY DIMINISH AFTER SUNSET. ABUNDANCE OF MOISTURE EXISTS ACROSS
TAF SITES THUS CIGS WILL GENERALLY BE AT MVFR LEVELS THIS AFTERNOON
AND AROUND MVFR/IFR THRESHOLD TONIGHT.

&&

.MARINE...MARINE CONDITIONS WILL CONTINUE TO GRADUALLY IMPROVE
TONIGHT THROUGH FRIDAY AND INTO THE WEEKEND AS EFFECTS FROM WHAT IS
NOW TROPICAL STORM ALEX CONTINUE TO WANE. SCA CONDITIONS WILL ALSO
DIMINISH THIS EVENING/TONIGHT. SEAS WILL REMAIN A LITTLE ROUGH
THROUGH FRIDAY BUT A MORE TYPICAL SEA ENVIRONMENT WILL RETURN FOR
THE HOLIDAY WEEKEND. PLEASANT MARINE CONDITIONS ARE CURRENTLY
FORECAST FOR THE EARLY PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  82  89  81  89 /  40  50  30  30
BROWNSVILLE          81  90  80  91 /  40  50  30  30
HARLINGEN            80  90  80  91 /  40  50  30  30
MCALLEN              79  92  78  92 /  50  50  30  30
RIO GRANDE CITY      78  93  78  93 /  50  50  30  30
SOUTH PADRE ISLAND   82  86  82  85 /  40  50  30  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ248>257.

     HIGH SURF ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ251-256-
     257.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
     135.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT FRIDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

69/57/MARTINEZ
Hazardous weather outlook, Jul 1, 12:05 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 PM CDT THU JUL 1 2010

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1205 PM CDT THU JUL 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 8
PM CDT TONIGHT. TORNADOES COULD FORM WITHIN THE OUTER REMNANTS OF
TROPICAL STORM ALEX OR FROM THUNDERSTORMS THAT DEVELOP IN THE RICH
MOIST ATMOSPHERE THAT REMAINS OVER THE AREA.

A FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH
FRIDAY MORNING. ADDITIONAL HEAVY RAINFALL ON TOP OF SATURATED
SOILS WILL PRODUCE RAPID RISES IN SMALL STREAMS AND ARROYOS ALONG
WITH URBAN FLOODING ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL LOCATIONS IN
DEEP SOUTH TEXAS UNTIL 1 PM CDT TODAY. MINOR FLOODING WILL REMAIN
POSSIBLE ALONG THE BEACH UP TO THE DUNE LINE LEADING TO BEACH
EROSION.

A HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 PM CDT TONIGHT FOR ALL
LOCATIONS ALONG THE LOWER TEXAS COAST. THE SURF WILL REMAIN
AGITATED TODAY AS LARGE WAVES CONTINUE TO BREAK FROM THE EAST IN
THE SURF ZONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN
AND MINOR STREET FLOODING ON FRIDAY AND DURING THE UPCOMING
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED SPOTTERS SHOULD
REPORT ANY WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-021100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1205 PM CDT THU JUL 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND NEARSHORE
GULF OF MEXICO WATERS UNTIL 8 PM CDT TONIGHT. WATERSPOUTS OR
TORNADOES COULD FORM WITHIN THE OUTER REMNANTS OF TROPICAL STORM
ALEX OR FROM THUNDERSTORMS THAT DEVELOP IN THE RICH MOIST
ATMOSPHERE THAT REMAINS OVER THE AREA.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE UNTIL 7
PM CDT TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE AND OFFSHORE
GULF OF MEXICO WATERS UNTIL 1 PM CDT FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE FOR THE LOWER TEXAS
COASTAL WATERS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS OR MARINERS SHOULD REPORT ANY WIND DAMAGE OR
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GB/RV

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:14 PM CDTFlash Flood WarningBROCameron, Willacy4 hr
Jun 30, 7:27 PM CDTFlash Flood WarningBROCameron, Hidalgo4 hr
Jun 30, 8:58 PM CDTTornado WarningBROHidalgo17 min
Jun 30, 9:29 PM CDTTornado WarningBROKenedy16 min
Jun 30, 10:13 PM CDTAreal Flood AdvisoryBROKenedy92 min
Jun 30, 10:19 PM CDTTornado WarningBROKenedy11 min
Jun 30, 10:29 PM CDTTropical Storm WarningBRO6 hr
Jun 30, 10:29 PM CDTTropical Storm WarningBROKenedy6 hr
Jun 30, 11:20 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy115 min
Jun 30, 11:42 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg2 hr
Jul 1, 1:53 AM CDTAreal Flood AdvisoryBROBrooks, Kenedy82 min
Jul 1, 4:02 AM CDTCoastal Flood WarningBROKenedy7 hr
Jul 1, 4:02 AM CDTCoastal Flood AdvisoryBROKenedy14 min
Jul 1, 4:02 AM CDTHigh Surf AdvisoryBROKenedy18 hr
Jul 1, 4:05 AM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg55 min
Jul 1, 4:49 AM CDTAreal Flood AdvisoryBROHidalgo, Starr116 min
Jul 1, 5:43 AM CDTAreal Flood AdvisoryBROHidalgo, Jim Hogg, Starr, Zapata2 hr
Jul 1, 11:08 AM CDTCoastal Flood AdvisoryBROKenedy112 min
Jul 1, 11:22 AM CDTSmall Craft AdvisoryBRO50 hr
Jul 1, 2:02 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg88 min
Jul 1, 2:43 PM CDTTornado WarningBROBrooks17 min
Jul 1, 2:49 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy86 min
Jul 1, 3:44 PM CDTFlash Flood WarningBROBrooks, Jim Hogg91 min
Jul 1, 4:29 PM CDTFlash Flood WarningBROBrooks91 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.